MAUDE Adverse Event Report: ETHICON INC. PROLENE SUT 24IN(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUT 24IN(60CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8304H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: * could you please confirm quantity of blood loss? unknown the quantity of blood.* was medical/surgical intervention performed? no.* did the surgery was delayed due to the issues (pull off suture needle)?yes (less than 15 min).* could you please confirm if the patient suffer from any consequence? if yes please explain.Additional threads are passed through the suture tissue.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a pediatric cardiac surgery on (b)(6) 2020 and the suture was used.During the surgery, when the first needle was used to suture the tissue but during hooking of a second needle on the appropriate needle-holder to continue the suture of the tissue, the second needle pulled off.Passage of additional threads through the tissue to be sutured, increased bleeding.Another like suture was used.The surgery delayed less than 15 minutes.There was no medical/surgical intervention performed.It was reported that the patient is currently still hospitalized in intensive care but there is no change in the post op care of the patient related to this event.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/29/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device batch plb954 and no non-conformances were identified.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned sample.Visual analysis of the returned sample determined that an opened sample of product code 8304h was received for evaluation.The visual inspection concluded that in the detached needle, the swage and attachment area was noted to be as expected and no suture remnant could be observed at the barrel hole, the end of the sutures was examined and there isn¿t enough impression at the swage end, resulting in a needle pull off defect.The pull-out defect has been correlated to the manufacturing process.This defect is caused when does not tightens the press correctly and the swage area be weak on the needle/suture based on the information currently available, the missing needle/suture was identified during the investigation of the sample received.

Brand Name
PROLENE SUT 24IN(60CM) 7-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11219857
Report Number2210968-2021-00620
Device Sequence Number16702321
Product Code GAW
UDI-Device Identifier10705031014114
UDI-Public10705031014114
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number8304H
Device Catalogue Number8304H
Device Lot NumberPLB954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date01/23/2021
Supplement Report FDA Received Date03/29/2021
Patient Sequence Number1